Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Does Gleevec taken for inoperable tumor in liver cause lightheadedness?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I have a inoperable tumor in my liver. I have been taking Gleevec for 4 months. I have been lightheaded for a couple of weeks. Is this normal for my situation?
Posted Fri, 3 Jan 2014 in Cancer
Answered by Dr. Jorge Brenes-Salazar 30 minutes later
Brief Answer: Orthostatic hypotension likely Detailed Answer: Dear patient, Thanks a lot for your query. I am sorry for the difficult times you are enduring. With cancer patients, given the progressive course of disease, the most common cause of lightheadedness is orthostatic hypotension, meaning a drop in the blood pressure when you change body positions (for example from sitting to standing up), many times exacerbated by poor appetite and lack of fluid intake, along with the nausea and side effects from chemo. It is relatively easy to check for orthostatic hypotension, your nurse or provider can take a set of blood pressures while you lay down, then while you sit and finally after you stand up. If that is not the case, then other possibilities for lightheadedness should be considered, such as low blood sugar from liver dysfunction, heart arrhythmias, etc. Hope this is helpful, wish you the best, Dr Brenes-Salazar MD Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor